MAUDE Adverse Event Report: DEVICOR MEDICAL PRODUCTS, INC. MAMMTOME REVOLVE ULTRASOUND PROBE (10G); BIOPSY INSTRUMENT

DEVICOR MEDICAL PRODUCTS, INC. MAMMTOME REVOLVE ULTRASOUND PROBE (10G); BIOPSY INSTRUMENT
Model Number MHUS10
Medical Device Problem Code Failure to Obtain Sample (2533)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/01/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Mhus10 probes are sterile, single use devices, indicated to obtain tissue samples from the breast or axillary lymph nodes for diagnostic analysis of breast abnormalities.One mhus10 probe from lot # f11811410d was received in fair condition.Use in a procedure was evident on the probe.The was probe connected to a holster for functional evaluation.Using chicken breast as a medium, the device was unable to obtain samples.Further visual inspection found breast tissue clogged in the device cutter.Once the cutter was cleared, the device obtained samples as designed.The customer holster was not returned for evaluation.Based on product knowledge, the reported event could be caused by a lack of vacuum.Without a customer holster, a root cause cannot be confirmed.The initial voice of the customer on (b)(6) 2018 was deemed not reportable as no patient consequence was noted.However, due to the discovery of the tissue, on 8/20/2018 during the device evaluation, this event was reassessed for reportability based on the findings of the investigation.Following consultation with our medical director, due to the potential to cause or contribute to death or serious injury as a result of potential missed or lost tissue samples, pursuant to 21 cfr §803, this failure mode was determined to be a reportable malfunction.
 
Event or Problem Description
Report received from affiliate, devicor medical (b)(4) stating, "once probe was inserted in the patient, sample cup did not rotate, and sampling button was not functioning.New probe was attached to holster, it functioned properly to complete the procedure." this has been documented in our complaint system as record # (b)(4).

Brand Name
MAMMTOME REVOLVE ULTRASOUND PROBE (10G)
Common Device Name
BIOPSY INSTRUMENT
Manufacturer (Section D)
DEVICOR MEDICAL PRODUCTS, INC.
300 e. business way
fifth floor
cincinnati OH 45241
MDR Report Key7850155
Report Number3008492462-2018-00067
Device Sequence Number16563724
Product Code KNW
UDI-Device Identifier00841911100829
UDI-Public(01)00841911100829(17)210320(10)F11811410D
Combination Product (Y/N)N
PMA/510(K) Number
K152989
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial
Report Date (Section B) 08/08/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/20/2021
Device Model NumberMHUS10
Device Catalogue NumberMHUS10
Device Lot NumberF11811410D
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/17/2018
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/08/2018
Initial Report FDA Received Date09/06/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1